Open Access
Translator Disclaimer
May 2015 Sobolev differentiable stochastic flows for SDEs with singular coefficients: Applications to the transport equation
Salah-Eldin A. Mohammed, Torstein K. Nilssen, Frank N. Proske
Ann. Probab. 43(3): 1535-1576 (May 2015). DOI: 10.1214/14-AOP909

Abstract

In this paper, we establish the existence of a stochastic flow of Sobolev diffeomorphisms

\[\mathbb{R}^{d}\ni x\quad\longmapsto\quad\phi_{s,t}(x)\in\mathbb{R}^{d},\qquad s,t\in\mathbb{R}\] for a stochastic differential equation (SDE) of the form

\[dX_{t}=b(t,X_{t})\,dt+dB_{t},\qquad s,t\in\mathbb{R},X_{s}=x\in\mathbb{R}^{d}.\] The above SDE is driven by a bounded measurable drift coefficient $b:\mathbb{R}\times\mathbb{R}^{d}\rightarrow\mathbb{R}^{d}$ and a $d$-dimensional Brownian motion $B$. More specifically, we show that the stochastic flow $\phi_{s,t}(\cdot)$ of the SDE lives in the space $L^{2}(\Omega;W^{1,p}(\mathbb{R}^{d},w))$ for all $s,t$ and all $p\in(1,\infty)$, where $W^{1,p}(\mathbb{R}^{d},w)$ denotes a weighted Sobolev space with weight $w$ possessing a $p$th moment with respect to Lebesgue measure on $\mathbb{R}^{d}$. From the viewpoint of stochastic (and deterministic) dynamical systems, this is a striking result, since the dominant “culture” in these dynamical systems is that the flow “inherits” its spatial regularity from that of the driving vector fields.

The spatial regularity of the stochastic flow yields existence and uniqueness of a Sobolev differentiable weak solution of the (Stratonovich) stochastic transport equation

\[\cases{d_{t}u(t,x)+(b(t,x)\cdot Du(t,x))\,dt+\sum_{i=1}^{d}e_{i}\cdot Du(t,x)\circ dB_{t}^{i}=0,\cr u(0,x)=u_{0}(x),}\] where $b$ is bounded and measurable, $u_{0}$ is $C_{b}^{1}$ and $\{e_{i}\}_{i=1}^{d}$ a basis for $\mathbb{R}^{d}$. It is well known that the deterministic counterpart of the above equation does not in general have a solution.

Citation

Download Citation

Salah-Eldin A. Mohammed. Torstein K. Nilssen. Frank N. Proske. "Sobolev differentiable stochastic flows for SDEs with singular coefficients: Applications to the transport equation." Ann. Probab. 43 (3) 1535 - 1576, May 2015. https://doi.org/10.1214/14-AOP909

Information

Published: May 2015
First available in Project Euclid: 5 May 2015

zbMATH: 1333.60127
MathSciNet: MR3342670
Digital Object Identifier: 10.1214/14-AOP909

Subjects:
Primary: 34A36 , 37H05 , 37H10 , 60H10 , 60H15

Keywords: Malliavin derivatives , SDEs with measurable coefficients , Sobolev Spaces , Stochastic flows , stochastic transport equation

Rights: Copyright © 2015 Institute of Mathematical Statistics

JOURNAL ARTICLE
42 PAGES


SHARE
Vol.43 • No. 3 • May 2015
Back to Top